MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; KRD

PENUMBRA, INC. POD XL; KRD
Catalog Number RBYPODXL1255
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was fractured and unraveled.Based on the reported event, the embolization coil likely fractured while snaring for removal.If the pod xl is retracted against resistance, damage such as sr component fracture may occur causing embolization coil to unravel.Based on the reported event, the detached embolization coil became wrapped around the catheter during repositioning, which may have contributed to resistance during retraction.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the innominate artery using a pod xl, and a catheter.During the procedure, after the pod xl was placed in the target location, the pod xl migrated to the subclavian artery.The physician advanced the catheter to reposition the detached embolization coil back into the coil mass; however, the coil became wrapped around the catheter.The catheter was retracted, and the detached embolization coil was pulled back.A snare device was used to retrieve the coil, but the embolization coil fractured.The physician performed a surgical cutdown of the right radial artery to remove the fractured embolization coil.The procedure ended at this point.

Brand Name
POD XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24059323
Report Number3005168196-2026-00016
Device Sequence Number13135165
Product Code KRD
UDI-Device Identifier00810169721759
UDI-Public00810169721759
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL1255
Device Lot NumberF00017605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale